# SDR CA040914006

- Difficulty date: August 31, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Engine: Pwa JT15D4
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Stage of operation: IN
- How discovered: 9
- Nature of condition: C
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE WAS REMOVED FROM THE WING AFTER REPORTED HIGH VIBRATIONS.  ENGINE SUFFERED AN IMPELLER FAILURE CAUSING SECONDARY DAMAGE TO DOWNSTREAM COMPONENTS. WITH THE MISSING MATERIAL FROM THE IMPELLER AND THE DAMAGE FOUND THE HIGH TURBINE BLADES, HIGH ROTOR BALANCE WOULD BE ADVERSELY AFFECTED AND THIS WAS LIKELY THE CAUSE OF THE HIGH VIBRATIONS.THE IMPELLER INSTALLED IN THIS ENGINE WAS P/N 3028345, PRE SB 7187. THESE IMPELLERS ARE PRONE TO FAILURE SIMILAR TO THE FAILURE ON THIS ENGINE. NO DAMAGE UP STREAM OF THE IMPELLER WAS FOUND TO INDICATE FOD DAMAGE.THE ENGINE WILL REQUIRE HPT BLADE AND IMPELLER REPLACEMENT, AND WILL UNDERGO A HSI TO DETERMINE WHICH COMPONENTS MAY BE RE-INSTALLED, REPLACED OR REPA IRED PR
